Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 352, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2005, 6:05 PM MDT for Cherry County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 6:05 PM MDT (00:05 UTC)
- Expired
- Jul 28, 2005, 6:30 PM MDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3008 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 290007 SVRLBF NEC031-290030- /O.NEW.KLBF.SV.W.0352.050729T0005Z-050729T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 730 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL CHERRY COUNTY...OR ABOUT 19 MILES SOUTH OF VALENTINE...AND MOVING EAST AT 10 MPH. A SECOND SEVERE THUNDERSTORM WAS WAS LOCATED 23 MILES WEST OF BROWNLEE...OR ABOUT 16 MILES NORTH OF MULLEN...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR HIGHWAY 83 IN RURAL EASTERN CHERRY COUNTY AT 720 PM CDT HIGHWAY 97 ACROSS RURAL SOUTHERN CHERRY COUNTY NOW THROUGH 610 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4271 10074 4251 10073 4253 10037 4279 10039 $$ CDC
1 follow-up statement
000 WWUS53 KLBF 290019 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 716 PM CDT THU JUL 28 2005 NEC031-290030- /O.CON.KLBF.SV.W.0352.000000T0000Z-050729T0030Z/ CHERRY NE- 716 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR EAST CENTRAL AND SOUTH CENTRAL CHERRY COUNTY... AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL CHERRY COUNTY...OR ABOUT 18 MILES SOUTH OF VALENTINE...MOVING EAST AT 10 MPH. AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 21 MILES WEST OF BROWNLEE...OR ABOUT 15 MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 10 MPH TOWARD HIGHWAY 97 NORTH OF MULLEN. THE SEVERE THUNDERSTORM WILL BE NEAR... OVER HIGHWAY 83 IN RURAL EASTERN CHERRY COUNTY AT 730 PM CDT OVER HIGHWAY 97 IN RURAL SOUTH CENTRAL CHERRY COUNTY NOW THROUGH 730 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4272 10067 4252 10066 4253 10037 4279 10039 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:50 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 28, 1:50 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT THU JUL 28 2005 ...FORECAST CHALLENGES ARE TEMPERATURES AND ISOLATED TSRAS...MAINLY IN THE NEAR PERIODS... .DISCUSSION... .NEAR TERM (TONIGHT THROUGH SUNDAY)...MAIN CONSIDERATIONS OVER THE NEXT 24 HOURS ARE PRECIPITATION CHANCES...WHICH IRONICALLY ARE PROBABLY THE BEST OVER THE NEXT 7 DAYS FOR WESTERN AND NORTH CENTRAL NEBRASKA. WV IMAGERY ATTM CONTINUES TO HIGHLIGHT A DECENT WAVE OVER IDAHO AND NWRN WYOMING ATTM...WITH THE LEADING EDGE BEGINNING TO MOVE INTO NORTH CENTRAL AND NORTHEASTERN WYOMING. PRECIP CHANCES ARE FAIRLY MINIMAL...AS EXPECTED CONVECTION WILL BE ELEVATED IN NATURE. THE NAM...AS IT HAS ADVERTISED FOR THE PAST COUPLE OF DAYS...USHERS IN DECENT WARM AIR ADVECTION OVERNIGHT ALONG WITH THE ARRIVAL OF THE H5 WAVE. H85 JET IN EXCESS OF 40 KTS WILL ADD FURTHER SUPPORT TO CONVECTION. WILL OPT FOR ONLY 20 POPS AS THE BOUNDARY LAYER SHOULD REMAIN FAIRLY DRY THROUGH THE OVERNIGHT HRS. FORECAST CHALLENGE TURNS TO HIGH TEMPERATURES TOMORROW. SFC TROF APPGS THE PANHANDLE ON FRIDAY...WITH WRLY WINDS WEST AND STRONG SRLY WINDS EAST...TEMPS WILL RISE INTO THE LWR TO MID 90S ACROSS THE BOARD. WILL PROBABLY FLIRT WITH 100 ACROSS THE SW TOMORROW AS WELL. SFC TROF WILL REMAIN ACROSS THE FA ON SATURDAY AS WELL WITH HOT READINGS REMAINING IN PLACE. WILL CONTINUE MENTION OF LOW POPS ACROSS THE NRN TIER FOR FRIDAY NIGHT AND SATURDAY NIGHT RIDGE RUNNER WAVES. .LONG TERM (MONDAY THROUGH THURSDAY)... PATTERN DRIES OUT ON SUNDAY INTO NEXT WEEK AS THE RIDGE AMPLIFIES OVER THE CENTER OF THE CONUS. H5 WINDS DECREASE SIGNIFICANTLY WITH A CHANGEOVER TO THE NORTH BY MONDAY. THIS WILL KEEP ANY FRONT RANGE CONVECTION CONFINED TO THE WEST...SO DRY FCST CONTINUED. NEXT REMOTE CHANCE FOR PRECIP MAY LIE ON WEDNESDAY NIGHT/THURSDAY AS THE PATTERN DE AMPLIFIES. MODELS TRENDING TOWARD A BRIEF BREAKDOWN IN THE WRN RIDGE ON WEDS NIGHT AND THURSDAY...BEFORE THE PATTERN AMPLIFIES ONCE AGAIN LATE NEXT WEEK. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, Jul 28, 2:57 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT THU JUL 28 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-291101- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 357 PM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A NEARLY STATIONARY SURFACE BOUNDARY WILL CONTINUE TO MEANDER ACROSS NORTH CENTRAL AND NORTHWEST NEBRASKA TONIGHT. A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION AND COMBINE WITH THE SURFACE BOUNDARY TO PRODUCE A FEW ISOLATED THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL BE CAPABLE OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...HOWEVER CLOUD TO GROUND LIGHTNING WILL LIKELY BE THE MOST COMMON HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL RIDGE WILL STRENGTHEN AND BUILD INTO THE REGION THROUGH THE PERIOD. NEVERTHELESS...ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS NORTHWESTERN AND NORTH CENTRAL NEBRASKA FRIDAY AND SATURDAY NIGHT WITH A FEW LATE AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE IN WESTERN PORTIONS OF THE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. ALSO AFTERNOON HIGH TEMPERATURES ARE RETURNING TO THE MID AND UPPER 90S FOR MANY LOCATIONS ACROSS THE OUTLOOK AREA. WITH LIMITED MOISTURE AT THE SURFACE...RELATIVE HUMIDITIES WILL BE FALLING AT TIMES BELOW 25 PERCENT. THIS WILL CREATE POTENTIALLY HAZARDOUS FIRE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK
In the hours before
Local storm report, Jul 28, 5:10 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 10 N BROKEN BOW 41.55N 99.64W
07/28/2005 1.00 INCH CUSTER NE PUBLIC
&&
RLBLocal storm report, Jul 28, 5:27 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU JUL 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 8 NNW SARGENT 41.75N 99.43W
07/28/2005 0.75 INCH LOUP NE PUBLIC
&&
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 20 min |
| Jul 28, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jul 28, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 25 min |
| Jul 28, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 53 min |
| Jul 28, 6:55 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 35 min |
| Jul 28, 7:27 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 33 min |
| Jul 28, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 44 min |
| Jul 28, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 17 min |
| Jul 28, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 62 min |
| Jul 28, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.